Up until a few days ago, I'd been taking 150mg of Effexor/Venlafaxine daily for a couple of months. Despite getting very low on pills recently, I was feeling too anxious to contact my psychiatrist until just yesterday (I left a voicemail message to set up an appointment). I managed to taper the pills off [very] slightly, in an attempt to minimize the withdrawal symptoms, but I've had none at all in the past 4 or 5 days. At first, the nausea was tolerable, but it's getting steadily worse, and I'm finally experiencing the infamous "brain zaps". I probably won't be able to see my doctor for another couple of days, and as it's the weekend, I definitely won't be able to get refills authorized until at least tomorrow. So I'll just have to slog through the symptoms until then.
If anyone's been in this situation, have you found anything to help take the edge off? I've found that Wasa crispbread (crackers) helps slightly with the nausea, but don't know what to do about the brain zaps/disoriented sensation, not to mention the horrible moods.
Any advice whatsoever is appreciated... thanks!
He turned away / What more could he do? / The other window / Had a nicer view. - Wire
The only thing I have ever found helps is lying down. I tend to find the braiin zaps, giddyness and disorientation are worse when moving so being still and taking things slowly is probably best.
You could contact the out of hours number at your GP surgery as it may be that you could see someone sooner than a few days time.
Alternatively, contact the hospitals GP clinic (they normally have one, call swtichboard and ask for an out of hours GP) and they can normally provide a short term prescription for you.
Take care and do try not to run this low again - Maybe set a reminder in your calendar to make an appointment or put in a repeat with your GP. If you cant on that date, ask someone close to you to request it on your behalf (my parents do this for me).
If the Human brain were so simple that we could understand it, we would be so simple that we wouldn't.
Have to agree with Lozza. Go to A&E and see if you can get emergency prescription. Effexor is not safe to come off like that.
I totally understand the running low on meds. But it is extremely dangerous and it will take a while for the levels to build back in your system to a therapeutic level when you start back so don't put it off.
~Happy tomatoes together we will be~
You say toe- may- toe, I say toe- mah- toe:
Let's call the whole thing- red
ďItís time to lead the third revolution, which is not to say we want to be at the top of the world, but to say we want to change the world. Because the way the world has been designed by men is not working. Itís not working for women, itís not working for men,
itís not working for polar bears.Ē Arianna Huffington 2014
i suffered those symtoms in hospital and to be honest the only thing that help was colouring in. As childish as it sounds, im assuming it was because my head didnt move and my eye contact was almost still as well. As soon as i moved to go for a smoke i went all dizzy, brain zaps etc. Bizzarely tho, my friend found that sniffing albos oil helped her. Dont know if that was actually the case or if it was psychological. Hope u feel better x
Hiddeous Drug!!! The Withdrawal is awful! I was on 375mg and coming off it was the best thing ever. Im not saying come off it and whats been said is good advice. When you do come off it the docs will ween you gently. It has a very short half life which mkeans it leaves your system faster than most other AD's and hence the withdrawal is much harsher.
The brain zaps >.<
One day im gonna ban this stuff!
~Phoenix~ is my Little Sister of Awesomeness and Self-Delusion :P Bitter Angel is my Mitten Animad is my Top Trump All Im Living For - Is my beautiful and special daughter who isnt called Kim but will moan if i dont add her :P
It's actually a demon to come off. I came off it as I didn't see the point in me taking it any more as it wasn't doing anything [I'd been on it since like last november (they had to stop it when I had the crash) and I'd been on it for at least 6 months prior to that] so I couldn't be bothered anymore. Then I tried to take it again because it's never a good idea to stop taking meds without a doctor saying so and it just made me really ill and really weak and like I was gonna throw up all the time so I stopped it again. So yeh... Now I'm not on anything but I'm seeing the psych in august and I hope they change the drugs I'm on. But yeh, basically it's a b*tch to go on and a b*tch to go off. Sucky.
The world is just illusion always trying to change me.
You will find wonder wherever you can, and spread joy whenever you are able.
I felt emotions of gentleness and pleasure, that had long appeared dead, divide within me. - Frankenstein.